U.S. doctors online nowAsk doctors free
Bend, OR
A 20-year-old female asked:

Latuda (lurasidone). do you know how long for an increase from 40mg to 60mg to take effect. will the jitteryness eventually go away. i know its a newer med.

2 doctor answers4 doctors weighed in
Dr. Ralph Wolf
Psychiatry 39 years experience
Latuda (lurasidone) side effects: Side effects always precede the actual medication's positive effects. That being said you should begin to find out if this medication and the subsequent increase of the dosage has been beneficial within 2 to 3 weeks. The maximum recommended dose of Latuda (lurasidone) is 80 mg per day. My question is for what condition are you being prescribed this medication?
Dr. Heidi Fowler
Psychiatry 25 years experience
Latuda (lurasidone): should not change in 2 to 3 weeks (or so). Ask your DR if your jitteriness is Akathisia. Akathisia is dose-related with Latuda. Sometimes medications like Cogentin, Artane, low-dose mirtazapine, cryproheptadine, Propranolol or benadryl are used if there is akathisia. Jitteriness may or may not resolve on it's own.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.